Bulletin of the American Mathematical Society

Gromoll groups, ${\text{Diff}}\,S^n$ and bilinear constructions of exotic spheres

P. Antonelli, D. Burghelea, and P. J. Kahn

Full-text: Open access

Article information

Source
Bull. Amer. Math. Soc., Volume 76, Number 4 (1970), 772-777.

Dates
First available in Project Euclid: 4 July 2007

Permanent link to this document
https://projecteuclid.org/euclid.bams/1183532089

Mathematical Reviews number (MathSciNet)
MR0283809

Zentralblatt MATH identifier
0195.53303

Subjects
Primary: 5710 5755
Secondary: 5322

Citation

Antonelli, P.; Burghelea, D.; Kahn, P. J. Gromoll groups, ${\text{Diff}}\,S^n$ and bilinear constructions of exotic spheres. Bull. Amer. Math. Soc. 76 (1970), no. 4, 772--777. https://projecteuclid.org/euclid.bams/1183532089


Export citation

References

  • 1. J. F. Adams, On the groups J(X).IV, Topology 5 (1966), 21-71; correction, ibid., 7 (1968), 331. MR 33 #6628; MR 37 #5874.
  • 2. J. F. Adams, Vector fields on spheres, Ann. of Math. (2) 75 (1962), 603-632. MR 25 #2614.
  • 3. D. R. Anderson, On homotopy spheres bounding highly connected manifolds, Trans. Amer. Math. Soc. 139 (1969), 155-161.
  • 4. P. L. Antonelli, On the stable diffeomorphism of homotopy spheres in the stable range, n<2p, Bull. Amer. Math. Soc. 75 (1969), 343-346. MR 39 #2174.
  • 5. M. G. Barratt and M. E. Mahowald, The metastable homotopy of 0(n), Bull. Amer. Math. Soc. 70 (1964), 758-760. MR 31 #6229.
  • 6. W. Browder, Homotopy commutative H-spaces, Ann. of Math. (2) 75 (1962), 283-311. MR 27 #765.
  • 7. J. Cerf, Topologie de certains espaces de plongements, Bull. Soc. Math. France 89 (1961), 227-380. MR 25 #3543.
  • 8. R. DeSapio, Differential structures on a product of spheres, Ann. of Math. (2) 89 (1969), 305-313.
  • 9. D. Gromoll, Differenzierbare Strukturen und Metriken positiver Krummung auf Sphären, Math. Ann. 164 (1966), 353-371. MR 33 #4940.
  • 10. J. R. Hubbuck, On homotopy commutative H-spaces, Topology 8 (1969), 119-126. MR 38 #6592.
  • 11. A. Kosinski, On the inertia group of π-manifolds, Amer. J. Math. 89 (1967), 227-248. MR 35 #4936.
  • 12. R. Lashof (Editor), Problems in differential and algebraic topology, Seattle Conference, 1963, Ann. of Math. (2) 81 (1965), 565-591. MR 32 #443.
  • 13. J. Milnor, Differentiable structures on spheres, Amer. J. Math. 81 (1959), 962-972. MR 22 #990.
  • 14. M. Mimura, On the generalized Hopf homomorphism and the higher composition. II: πn+i(Sn) for i = 21 and 22, J. Math. Kyoto Univ. 4 (1965), 301-326. MR 31 #1676.
  • 15. M. Mimura and H. Toda, The (n+20)-th homotopy groups of n-spheres, J. Math. Kyoto Univ. 3 (1963), 37-58. MR 28 #618.
  • 16. S. P. Novikov, Homotopy properties of the group of diffeomorphisms of the sphere, Dokl. Akad. Nauk SSSR 148 (1963), 32-35 = Soviet Math. Dolk. 4 (1963), 27-31. MR 26 #1901.
  • 17. S. P. Novikov, Differentiable sphere bundles, Izv. Akad. Nauk SSSR Ser. Mat. 29 (1965), 71-96; English transl., Amer. Math. Soc. Transl. (2) 63 (1967), 217-244. MR 30 #4266.
  • 18. S. Smale, Diffeomorphisms of the 2-sphere, Proc. Amer. Math. Soc. 10 (1959), 621-626. MR 22 #3004.
  • 19. H. Toda, Composition methods in homotopy groups of spheres, Ann. of Math. Studies, no. 49, Princeton Univ. Press, Princeton, N. J., 1962. MR 26 #777.
  • 20. H. Toda, p-primary components of homotopy groups. IV: Compositions and toric constructions, Mem. Coll. Sci. Univ. Kyoto Ser. A Math. 32 (1959), 297-332. MR 22 #1906.
  • 21. C. T. C. Wall, Finiteness conditions for CW-complexes, Ann. of Math. (2) 81 (1965), 56-69. MR 30 #1515.